Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Diagnosed with adrenal fatigue with low cortisol levels. Advise on best supplements?

Hi, I am 53 year old woman from Finland. I have been diagnosed with Adrenal Fatigue recently with very low cortisol levels throughout the day. I would like to know what are the best supplements to use for my condition. I have been 3 weeks on hydrocortisone 20 mg a day and some days I feel better, then I seem to days when I dont have any energy and just cry.. Thanks for your answer :) Teija
Asked On : Tue, 30 Oct 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Good day.
Sorry to hear that you have been dignosed with adrenal fatigue. Did the doctors figure out the reasons behind it ? Did you have the scans etc?
In adrenal fatigue, all the layers of adrenal gland can get affected. It is better to take Hydrocortisone in split doses ( eg: 10 mg on getting up from bed, 5 mg noon and 5 mg early evening ( by 6 pm maximum). What is your potassium levels? If that is high, you may also need Fludrocortisone.

Adrenal is the only source of androgens in a women after menopause. If there is adrenal fatigue, the androgen levels can fall and cause low energy, low sex drive, mood swings etc. It may be worthwhile discussing this with your doctor who can order for tests like DHEA-S and Testosterone. If they are low you may benefit with treatment with these hormones
Answered: Sat, 21 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor